Ohio, 2015Winter Storm and Winter Weather in Ohio, February 21, 2015
February 21, 2015 · NWS ILN · 32 events in 32 counties and zones
Southerly flow behind a departing arctic front pulled a significant amount of moisture over the Ohio Valley Friday night, February 20th into Saturday the 21st. As the low level jet encountered a mid level disturbance, snowfall rates of 1 to 2 inches per hour were noted over much of the region.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southerly flow behind a departing arctic front pulled a significant amount of moisture over the Ohio Valley Friday night, February 20th into Saturday the 21st. As the low level jet encountered a mid level disturbance, snowfall rates of 1 to 2 inches per hour were noted over much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 20, 9:50 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 20, 9:50 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
950 PM EST FRI FEB 20 2015
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS
TONIGHT AND INTO THE GREAT LAKES REGION THROUGH THE DAY SATURDAY.
THIS SYSTEM WILL SPREAD WINTRY PRECIPITATION ACROSS THE AREA.
AS TEMPERATURES MODERATE THROUGH THE DAY SATURDAY...SOME OF THE
WINTRY PRECIPITATION WILL CHANGE TO RAIN. A COLD FRONT WILL MOVE
THROUGH THE REGION SATURDAY NIGHT...QUICKLY ENDING THE THREAT FOR
PRECIPITATION FROM WEST TO EAST. MORE ARCTIC AIR WILL THEN ARRIVE
FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MINOR CHANGES MADE TO THE EVENING UPDATE INCLUDED A SLIGHT DELAY
IN THE ONSET OF PRECIP THIS EVENING AND MAKING A SLOWER RISE IN
TEMPS OVER THE SOUTHWEST AND A MARGINALLY DEGREE OR SO INCREASE
OVER THE NORTHEAST. LINE OF SHOWERS WEST AND SOUTH OF LOUISVILLE
WILL REACH SOUTHWEST CWA AND A CARROLLTON...OWENTON LINE BY
AROUND 1 AM. PREVIOUS DISCUSSION BELOW.
THERE REMAINS HIGH CONFIDENCE IN WIDESPREAD PCPN LATE TONIGHT INTO
SATURDAY. THE AMOUNTS OF WINTRY PCPN AND WHERE THE HEAVIEST WILL
FALL ARE STILL SOMEWHAT UNCERTAIN BASED ON THE VARIOUS OPERATIONAL
MODEL SOLUTIONS.
WILL BE USING THE 12Z GFS AGAIN FOR A MIDDLE OF THE ROAD APPROACH
TO THE FORECAST GIVEN THE VARIANCE IN THERMAL FIELDS AND QPF
AMOUNTS.
FOR TONIGHT...MID LEVEL ENERGY WILL DIG SOUTHEAST TOWARD THE
MIDDLE MS VLY. THIS WILL PERTURB AN AREA OF LOW PRESSURE OVER THE
SOUTHERN PLAINS WHICH WILL MOVE NORTHEAST TO NEAR THE BOOTHEEL OF
MISSOURI BY SATURDAY MORNING. INCREASING RETURN FLOW BETWEEN
DEPARTING ARCTIC HIGH AND THE LOW WILL DRASTICALLY RESULT IN A 70
KNOT LOW LEVEL JET THAT WILL FOCUS A SIGNIFICANT MOISTURE
TRANSPORT OUT OF THE GULF INTO THE OHIO VALLEY. THE NAM REMAINS
AGGRESSIVE WITH ITS QPF AMOUNTS...SOME IN PART TO THE HINT OF MID
LEVEL INSTABILITY AND OTHER TO ITS DEPICTION OF A 90 KNOT JET.
BELIEVE THE JET ON THE NAM IS TOO HIGH AND THE GFS OFFERS A MORE
REASONABLE APPROACH. SNOW WILL SPREAD FROM SOUTHWEST TO NORTHEAST
OVER THE REGION LATE TONIGHT...BECOMING HEAVY AT TIMES OVER THE
SRN CWFA. THINK THE MODELS MAY BE UNDERDOING THE AMOUNT OF WAA
THAT WILL PUSH IN THE LOWER TO MID LEVELS ABOVE THE SURFACE AND
THUS LACK THE EXISTENCE OF THE POSSIBLY OF SLEET OR FREEZING RAIN
FOR SOUTHERN LOCATIONS. AS SUCH...HAVE ADDED THESE TO THE
FORECAST. RIGHT NOW...IT LOOKS LIKE THE HEAVIEST SNOW WITH THIS
SYSTEM WILL OCCUR MAINLY NORTH OF THE OHIO RIVER AND ALONG AND
SOUTH OF THE I-70 CORRIDOR. WILL DISCUSS THIS MORE IN THE SHORT
TERM. IT MUST BE STRESSED THAT ANY AMOUNT OF WINTRY MIX WILL
DRASTICALLY CUT INTO POTENTIAL SNOWFALL TOTALS. ON THE FLIP
SIDE...THE LACK OF A WINTRY MIX WILL RESULT IN HIGHER SNOW TOTALS.
WE WILL HAVE TO CONTINUE TO MONITOR THIS LATE TONIGHT INTO SATURDAY.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
MID LEVEL ENERGY WILL EJECT NORTHEAST TO THE SOUTHERN GREAT LAKES
THROUGH THE DAY SATURDAY. THIS WILL PUSH THE SURFACE LOW THROUGH
OUR AREA. PCPN...HEAVY AT TIMES...WILL BE ONGOING THROUGH THE MID
MORNING HOURS. AGAIN...MODELS MAY BE UNDERDOING THE AMOUNT OF WAA
AND POTENTIAL WARM WEDGE ALOFT SO HAVE ALLOWED SOME SLEET AND
FREEZING RAIN TO MIX IN ACROSS MUCH OF THE REGION...EXCEPT THE FAR
NORTHWEST. THE AMOUNT OF MIXING WILL ULTIMATELY DETERMINE SNOWFALL
AMOUNTS. AT THIS TIME...THINK SNOW TOTALS OF 4-6" ARE A GOOD BET
FOR OUR FAR NORTHWEST...5-8" INCHES GENERALLY ALONG AND NORTH OF
THE OHIO AND ALONG AND SOUTH OF THE I-70 CORRIDOR...WITH 3-5" IN
THE FAR SOUTHERN ZONES. ICING SHOULD BE LIGHT...A TENTH OF AN INCH
OR LESS. MUCH OF THE REGION IS NOW IN A WINTER STORM WARNING UNTIL
7 PM SATURDAY EVENING...EXCEPT THE FAR NORTHWEST. WITH CONTINUED
LOW LEVEL WARM AIR ADVECTION ON SATURDAY...BELIEVE TEMPERATURES
WILL EVENTUALLY RISE A LITTLE BIT ABOVE FREEZING. THIS IS DEPICTED
BY THE 12Z GFS. AS SUCH...AND WITH SOME LOW LEVEL WARMING IN THE
BOUNDARY LAYER...PCPN WILL LIKELY CHANGE TO RAIN OVER SRN
LOCATIONS WITH A RAIN OR RAIN/SNOW MIX MOST OTHER LOCATIONS EXCEPT
THE FAR NORTHWEST. SNOW ACCUMULATIONS DURING THE AFTERNOON WILL BE
RELEGATED TO OUR FAR NORTHWEST AND WILL BE MUCH LIGHTER
CONSIDERING THE EARLIER PERIOD. IT MUST BE NOTED THAT EVEN THOUGH
TEMPERATURES RISE ABOVE FREEZING...SOME ICING MAY OCCUR ON OBJECTS
IN CONTACT WITH THE GROUND SUCH AS PAVEMENT OR OBJECTS THAT RETAIN
A COLD TEMPERATURES SUCH AS VEHICLES. THIS IS ONE OF THE REASONS
WHY THE WINTER HEADLINES ARE BEING CONTINUED INTO THE AFTERNOON AS
IT WILL BE A DEVELOPING SITUATION IF THIS OCCURS AND IF SO HOW IT
UNFOLDS.
FOR SATURDAY NIGHT...LOW PRESSURE AND MID LEVEL ENERGY QUICKLY
EJECT TO THE NORTHEAST...PUSHING A COLD FRONT FAIRLY QUICKLY TO THE
SOUTHEAST. PCPN IS EXPECTED TO RAPIDLY DECREASE FROM WEST TO EAST
DURING SATURDAY EVENING. COLDER AIR WILL BE FILTERING INTO THE
REGION ONCE AGAIN IN THE WAKE OF THE FRONT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
WELL BELOW NORMAL TEMPERATURES ARE EXPECTED FOR THE ENTIRE LONG TERM
PERIOD WITH HIGH TEMPERATURES STAYING BELOW FREEZING. THERE WILL
ALSO BE SEVERAL NIGHTS OF LOW TEMPERATURES IN THE SINGLE DIGITS TO
SINGLE DIGITS BELOW ZERO. WIND CHILL VALUES WILL DROP DOWN INTO
ADVISORY CRITERIA...WIND CHILL OF TEN BELOW ZERO OR COLDER...OFF AND
ON THROUGH THE LONG TERM.
DRY CONDITIONS WILL START OUT THE LONG TERM PERIOD. LAKE EFFECT
SNOW SHOWERS WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE FA
SUNDAY AFTERNOON INTO MONDAY AFTERNOON. HIGH PRESSURE AND DRY
CONDITIONS CAN BE EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. A
COLD FRONT WILL WORK THROUGH TUESDAY NIGHT INTO WEDNESDAY MORNING.
THIS FEATURE WILL ALLOW FOR SNOW SHOWERS ACROSS THE AREA. LINGERING
SNOW SHOWERS WILL BE POSSIBLE INTO WEDNESDAY AFTERNOON ACROSS
NORTHERN PORTIONS OF THE FA DUE TO WINDS OFF OF LAKE MICHIGAN. HIGH
PRESSURE WILL THEN WORK BACK INTO THE AREA AND KEEP DRY CONDITIONS
ACROSS THE REGION FOR THE REMAINDER OF THE LONG TERM.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
A MESS OF A FORECAST IS IN THE OFFING OVERNIGHT TONIGHT INTO
TOMORROW. LIFR AND VLIFR CIGS/VSBYS WILL BE LIKELY AT ALL TAF
SITES STARTING AS EARLY AS MIDNIGHT AND ENDING AFTER DAYBREAK.
WARM AIR BEING PULLED INTO THE OHIO VALLEY WILL CREATE GOOD
PRECIPITATION RATES WHICH WILL BE REALIZED AS SNOW UNTIL SFC TEMPS
AND LOW LEVEL THICKNESSES WARM UP OVER SOUTHERN CWA AND IN EASTERN
CWA. DURING THE DAY...WARMER AIR WILL NOSE INTO THE OHIO VALLEY AND
CHANGE A GOOD BIT OF THE SNOW TO RAIN. HOWEVER...DURING A
PROLONGED TRANSITION...THERE WILL BE SLEET AND FREEZING RAIN MIXED
IN.
GFS RUNNING WARMER IN THE LOWER LEVELS THAN NAM AND IS MOST
OPTIMISTIC FORECAST BEFORE CHANGING BACK TO SNOW IN THE EVENING AS
THE LOW CROSSES THE REGION. WHEN THINGS TRANSITION TO PL AND
RA/FZRA I EXPECT THAT CIGS AND VSBYS WILL GO UP SLIGHTLY EVEN AS
THE PRECIP RATES REMAIN ON THE HIGH SIDE.
FRONT CROSSES QUICKLY AROUND 0Z AND A CHANGE BACK TO SNOW MAY
OCCUR BEFORE PRECIP ENDS AND DRIER AIR BEGINS TO WORK INTO THE
REGION.
OUTLOOK...MVFR/IFR CIGS AND VSBYS EXPECTED SATURDAY AFTERNOON.
MVFR/IFR CIGS SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR OHZ042-045-
046-051>056-060>065-070>074-077>082-088.
WINTER WEATHER ADVISORY UNTIL 7 PM EST SATURDAY FOR OHZ026-034-
035-043-044.
KY...WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR KYZ089>100.
IN...WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...HICKMAN
NEAR TERM...FRANKS/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...NOVAK
AVIATION...FRANKSHazardous weather outlook, Feb 20, 4:04 PM EST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
404 PM EST FRI FEB 20 2015
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056-
060>065-070>074-077>082-088-211200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
404 PM EST FRI FEB 20 2015
...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
AN EXTENDED PERIOD OF WELL BELOW NORMAL TEMPERATURES IS EXPECTED
THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
OHZ026-034-035-043-044-211200-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-
404 PM EST FRI FEB 20 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST
CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
AN EXTENDED PERIOD OF WELL BELOW NORMAL TEMPERATURES IS EXPECTED
THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
Winter Weather, Mercer
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Two inches of snow fell at the county garage west of Celina.
Winter Weather, Auglaize
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Three an a half inches of snow fell at the county garage south of Wapakoneta.
Winter Weather, Hardin
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- Public
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Five inches of snow fell north of Belle Center. A social media post in Dunkirk showed that 4 inches of snow accumulated there.
Winter Weather, Shelby
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- Public
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Five inches of snow fell in Fort Loramie. The county garage east of Sidney measured 4 inches of snow.
Winter Weather, Logan
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Public
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Six and a half inches of snow was reported in the Quincy area. Bellefontaine received about 5 inches of snow according to social media and the county garage.
Winter Weather, Darke
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Darke forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Five and a half inches of snow was reported in Union City. The county garage measured 4.5 inches east of Greenville, while a social media post from the southeast of Greenville measured 5 inches.
Winter Weather, Miami
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Miami forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Five inches of snow was reported on the northeast side of Troy.
Winter Weather, Champaign
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Champaign forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The observer south of Kiser Lake State Park measured 4.5 inches of snow. The county garage west of Urbana measured 4 inches.
Winter Weather, Clark
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Clark forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Three and a half inches of snow was measured at the county garage west of Springfield.
Winter Weather, Greene
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Social Media
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
A post from south of Beavercreek indicated that 6.5 inches of snow fell there. A nearby spotter measured 4.7 inches.
Winter Weather, Union
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Union forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
A spotter near Milford Center measured 5 inches of snow. The county garage near Marysville measured 4 inches.
Winter Storm, Preble
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Preble forecast zone
- Reported by
- Social Media
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
A post from the Eaton area showed that 6 inches of snow had fallen.
Winter Storm, Montgomery
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- Social Media
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
A post from both Germantown and Englewood showed that 7 inches of snow had fallen. A spotter in Miamisburg measured 6.5 inches and over 5.5 inches was reported in Kettering, Moraine, Huber Heights, and Trotwood.
Winter Storm, Delaware
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- Social Media
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
A post from Sunbury showed that 7 inches of snow had fallen. A spotter east of Westerville measured 5.3 inches.
Winter Storm, Licking
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Licking forecast zone
- Reported by
- Social Media
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
A post from Newark showed that 7 inches of snow had fallen, while another from Pataskala measured 4.5 inches.
Winter Storm, Madison
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The county garage northeast of Lafayette measured 6 inches of snow. A social media post from 5 miles south of London measured 5.3 inches.
Winter Storm, Franklin
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
A spotter in Worthington measured 9 inches of snow. A social media post out of New Albany measured 7 inches, and the Columbus airport measured 6.9 inches. Six inches of snow was measured west of Grove City, in Clintonville, near Columbus, and at Lake Darby.
Winter Storm, Fairfield
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Fairfield forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The county garage near Lancaster measured 5 inches of snow. A social media post from east of Pickerington measured 3.8 inches.
Winter Storm, Fayette
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Social Media
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
A post from just north of Washington Court House showed that 5.5 inches of snow fell there, while another report from in Washington Court House showed 4.5 inches. The highway department west of town measured 4 inches.
Winter Storm, Pickaway
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Pickaway forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The highway department near Circleville measured 4.3 inches of snow.
Winter Storm, Hocking
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Hocking forecast zone
- Reported by
- Social Media
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
A post near Rockbridge indicated that 7 inches of snow fell there, while the highway department west of Logan measured 4 inches of snow.
Winter Storm, Ross
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Ross forecast zone
- Reported by
- Social Media
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
A post near Chillicothe indicated that 6.5 inches of snow fell there, while another 10 miles north of the city measured 5 inches. The highway department northwest of Chillicothe measured 4.5 inches of snow.
Winter Storm, Butler
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
A spotter west of Maustown measured 6.3 inches of snow. A social media post from Oxford measured 6 inches, while 5.5 inches was measured in both Wetherington and near Beckett Ridge.
Winter Storm, Hamilton
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Social Media
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A social media post from Greenhills measured 7.9 inches of snow, while a spotter in Madeira measured 6.2 inches.
Winter Storm, Warren
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Social Media
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
A social media post from Lebanon measured 7 inches of snow, while a NWS employee near Genntown, a public report from Springboro, and a social media post from Mason all measured 6.5 inches. Another NWS employee near Clarksville measured 6.1 inches of snow.
Winter Storm, Clinton
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Social Media
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
A social media post from Clarksville measured 6.5 inches of snow. The NWS office south of Wilmington measured 5.2 inches.
Winter Storm, Clermont
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Clermont forecast zone
- Reported by
- Social Media
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
A social media post northwest of the county airport measured 4.7 inches of snow and reported some sleet mixed in with it.
Winter Storm, Brown
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The county garage in Georgetown measured 6.5 inches of snow.
Winter Storm, Adams
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Social Media
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
A post from Peebles showed that 5.5 inches of snow fell there, while the county garage in West Union measured 5 inches of snow.
Winter Storm, Highland
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Highland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The county garage in Hillsboro measured 5.5 inches of snow.
Winter Storm, Pike
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The county garage 5 miles south-southwest of Piketon measured 8 inches of snow, and a social media post from Waverly showed 7.5 inches of snow fell there.
Winter Storm, Scioto
- When
- February 21, 12:00 AM EST to 7:00 PM EST
- Where
- Scioto forecast zone
- Reported by
- Social Media
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
A social media post from Lucasville showed 8.5 inches of snow fell there. The EMA measured 7 inches of snow in Minford, while the CoCoRaHS observer in Rosemount measured 6.5 inches. The EMA in Portsmouth measured 6 inches of snow and indicated that it had mixed with sleet at times.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New Jersey, February 21 to 22, 20151 death · 2 injured · 21 events
- Winter Storm and Flood in West Virginia, February 21, 2015$965,000 · 35 events
- Winter Storm and Winter Weather in Delaware, February 21 to 22, 20158 injured · 4 events
- Winter Storm and Avalanche in West Virginia, February 21 to 22, 2015$50,000 · 6 events
- Winter Storm in Virginia, February 21, 2015$45,000 · 2 events
- Winter Storm in Colorado, February 21 to 23, 201531 events
- Winter Storm and Winter Weather in Virginia, February 21 to 22, 201529 events
- Extreme Cold in Minnesota, February 21 to 22, 201524 events
- Winter Storm and Winter Weather in Pennsylvania, February 21 to 22, 20151 injured · 13 events
- Ice Storm and Winter Storm in Tennessee, February 21, 201520 events
- Winter Storm and Avalanche in Virginia, February 21 to 22, 201519 events
- Winter Storm in Kentucky, February 21, 2015$20,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564190, 564191, 564192, 564193, 564194, 564195, 564196, 564197, 564198, 564199, 564200, 564201, 564210, 564211, 564212, 564213, 564214, 564216, 564217, 564218, 564219, 564220, 564221, 564222, 564223, 564224, 564225, 564226, 564227, 564228, 564229, 564232.